Allergic Like Reactions Occur In Pre Medicated Patients (gadolinium)

Allergic-like reactions can occur in patients (both children and adults) when given gadolinium containing contrast agents, even if they have been pre-medicated with corticosteroids and antihistamines, according to a recent study conducted by researchers at the University of Michigan Health Systems in Ann Arbor.

"We pre-medicate patients at our institution who have a history of prior allergic-like reaction to gadolinium-containing contrast agents", said Jonathan R. Dillman, MD, lead author of the study. "Pre-medication is sometimes also considered in patients who have a history of prior severe allergic-like reaction to another substance (including iodinated contrast material)," said Dr. Dillman. "While we know from previous studies that allergic-like reactions may occur following pre-medication in the setting of repeat iodinated contrast material injections (the so-called 'breakthrough reaction'), we were uncertain if this phenomenon also occurred in the setting of repeat gadolinium-containing contrast material administration," he said.


No comments: